Advertisement

Reactions Weekly

, Volume 1730, Issue 1, pp 156–156 | Cite as

Heparin

Massive left atrial thrombus secondary to heparin-induced thrombocytopenia type II: 2 case reports
Case report
  • 4 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case series, two men aged 58 years and 61 years were described, who developed massive left atrial thrombus secondary to heparin-induced thrombocytopenia (HIT) type II following treatment with heparin [unfractioned heparin] for thromboembolic prophylaxis and anticoagulation [not all dosages stated].

Patient A: A 58-year-old-man developed massive left atrial thrombus secondary to HIT type II following treatment with heparin for thromboembolic prophylaxis and anticoagulation. The man, who had chronic atrial fibrillation, enlarged left atria, mitral valve stenosis and regurgitation, was scheduled for mitral valve replacement (MVR) and endocardial cryoablation. Subsequently, he was hospitalised and started receiving treatment with IV heparin [unfractioned heparin] as...

Reference

  1. Mandryk Y, et al. Massive Left Atrial Thrombus in Two Patients with Heparin-Induced Thrombocytopenia Type II after Cardiac Surgery. TH Open 2: e334-e337, No. 3, 2018. Available from: URL: http://doi.org/10.1055/s-0038-1672188 - Germany

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations